MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA LARGE APPLIER; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA LARGE APPLIER; CLIP, IMPLANTABLE
Catalog Number MCL20
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/18/2023.B3: unknown, assumed first day of month that complaint was reported.D4: batch # w7029z.Additional information was requested and the following was obtained: "were there any patient consequences? if yes, please describe.No other info available at this time" investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the mcl20 device was returned with a clip in jaws and with no apparent damage.In an attempt to replicate the reported incident, the device was tested for functionality.Upon testing, the device was cycled and it fed and formed the remaining 2 clips as intended.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: ensure that a clip is in the jaws.Position the jaws so that the clip completely surrounds the vessel to be ligated.Fully squeeze the handles together until they stop.As the handles are squeezed, the clip closes and occludes the vessel or tubular structure.Fully release the handles to return the instrument to its original open position.The next clip is automatically advanced.Inspect the jaws after each clip application to ensure the presence of a new clip before applying the next clip.Repeat steps as necessary to continue ligation of tissue.For optimal performance, periodically clean the instrument during the procedure by submerging the jaw and distal end of the applier shaft in saline.The event described could not be confirmed as the device performed without any difficulties noted.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch and lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, the devices were cross clipping.No other information could be provided.Another device was used to complete the procedure.

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17573790
Report Number3005075853-2023-05911
Device Sequence Number8886518
Product Code GDO
UDI-Device Identifier10705036002468
UDI-Public10705036002468
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K820837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCL20
Device Lot NumberW7029Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown